QUESTION AND ANSWER ON PSYCHOSOCIAL.

A patient with a mood disorder is admitted into Psychiatric unit. After two weeks of receiving lithium therapy, the patient became depressed. Which evaluation of this patient’s behavior by the nurse is the most appropriate ?.

A. Call the doctor immediately for patient is feeling sick with metallic taste in the mouth.

B. Check the lithium level in the blood. C.The patient will be fine give him time.

D.This is normal response for lithium therapy. Patient should be monitored closely for suicidal behavior. The most accurate answer is D.

Rationale: Side effects of lithium include feeling sick,diarrhea, metallic taste in the mouth, dry mouth etc. The doctor should order regular laboratory test to check lithium level. Don’t take lithium if you are under the age of twelve years, have severe kidney disease or heart disease. Always follow doctor orders.

Published by edochie99

A Registered Nurse with over twenty years of hospital experience, an author with Masters Degree in Nursing,also Bachelor Degree in Nursing,graduated in 1996 from USC,University of Southern California.MSN in 2009 University of Phoenix.

Leave a comment

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.

%d bloggers like this: